zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Some uniqueness and existence results for the initial-boundary-value problems for the generalized time-fractional diffusion equation. (English) Zbl 1189.35360
Summary: Some uniqueness and existence results for the solutions of the initial-boundary-value problems for the generalized time-fractional diffusion equation over an open bounded domain $G\times(0,T)$, $G\subset\bbfR^n$ are given. To establish the uniqueness of the solution, a maximum principle for the generalized time-fractional diffusion equation is used. In turn, the maximum principle is based on an extremum principle for the Caputo-Dzherbashyan fractional derivative that is considered in the paper, too. Another important consequence of the maximum principle is the continuous dependence of the solution on the problem data. To show the existence of the solution, the Fourier method of the variable separation is used to construct a formal solution. Under certain conditions, the formal solution is shown to be a generalized solution of the initial-boundary-value problem for the generalized time-fractional diffusion equation that turns out to be a classical solution under some additional conditions.

35R11Fractional partial differential equations
26A33Fractional derivatives and integrals (real functions)
35A01Existence problems for PDE: global existence, local existence, non-existence
35A02Uniqueness problems for PDE: global uniqueness, local uniqueness, non-uniqueness
Full Text: DOI
[1] Chechkin, A. V.; Gorenflo, R.; Sokolov, I. M.: Fractional diffusion in inhomogeneous media, J. phys. A: math. Gen. 38, 679-684 (2005) · Zbl 1082.76097 · doi:10.1088/0305-4470/38/42/L03
[2] A. Freed, K. Diethelm, Yu. Luchko, Fractional-order viscoelasticity (FOV): Constitutive development using the fractional calculus, NASA’s Glenn Research Center, Ohio, 2002
[3] Gorenflo, R.; Mainardi, F.: Random walk models for space-fractional diffusion processes, Fract. calc. Appl. anal. 1, 167-191 (1998) · Zbl 0946.60039
[4] , Applications of fractional calculus in physics (2000) · Zbl 0998.26002
[5] Kilbas, A. A.; Srivastava, H. M.; Trujillo, J. J.: Theory and applications of fractional differential equations, (2006) · Zbl 1092.45003
[6] Mainardi, F.: Fractional diffusive waves in viscoelastic solids, IUTAM symposium--nonlinear waves in solids, 93-97 (1995)
[7] Mainardi, F.; Tomirotti, M.: Seismic pulse propagation with constant Q and stable probability distributions, Ann. geofis. 40, 1311-1328 (1997)
[8] Metzler, R.; Klafter, J.: The random walk’s guide to anomalous diffusion: A fractional dynamics approach, Phys. rep. 339, 1-77 (2000) · Zbl 0984.82032 · doi:10.1016/S0370-1573(00)00070-3
[9] Podlubny, I.: Fractional differential equations, (1999) · Zbl 0924.34008
[10] Eidelman, S. D.; Kochubei, A. N.: Cauchy problem for fractional diffusion equations, J. differential equations 199, 211-255 (2004) · Zbl 1068.35037 · doi:10.1016/j.jde.2003.12.002
[11] Gorenflo, R.; Luchko, Yu.; Umarov, S.: On the Cauchy and multi-point problems for partial pseudo-differential equations of fractional order, Fract. calc. Appl. anal. 3, 249-277 (2000) · Zbl 1033.35160
[12] Kochubei, A. N.: A Cauchy problem for evolution equations of fractional order, Differ. equ. 25, 967-974 (1989) · Zbl 0696.34047
[13] Kochubei, A. N.: Diffusion of fractional order, Differ. equ. 26, 485-492 (1990) · Zbl 0729.35064
[14] Mainardi, F.; Luchko, Yu.; Pagnini, G.: The fundamental solution of the space-time fractional diffusion equation, Fract. calc. Appl. anal. 4, 153-192 (2001) · Zbl 1054.35156
[15] Voroshilov, A. A.; Kilbas, A. A.: The chauchy problem for the diffusion-wave equation with the Caputo partial derivative, Differ. equ. 42, 638-649 (2006) · Zbl 1123.35302 · doi:10.1134/S0012266106050041
[16] Bazhlekova, E. G.: Duhamel-type representation of the solutions of nonlocal boundary value problems for the fractional diffusion-wave equation, Proc. 2nd int. Workshop ”TMSF, varna’96”, 32-40 (1998) · Zbl 0926.35027
[17] Chen, J.; Liu, F.; Anh, V.: Analytical solution for the time-fractional telegraph equation by the method of separating variables, J. math. Anal. appl. 338, 1364-1377 (2008) · Zbl 1138.35373 · doi:10.1016/j.jmaa.2007.06.023
[18] Metzler, R.; Klafter, J.: Boundary value problems for fractional diffusion equations, Physica A 278, 107-124 (2000) · Zbl 0984.82032
[19] Pskhu, A. V.: Partial differential equations of fractional order, (2005) · Zbl 1193.35245
[20] Zhang, S.: Existence of solution for a boundary value problem of fractional order, Acta math. Sci. ser. B 26, 220-228 (2006) · Zbl 1106.34010 · doi:10.1016/S0252-9602(06)60044-1
[21] Luchko, Yu.: Maximum principle for the generalized time-fractional diffusion equation, J. math. Anal. appl. 351, 218-223 (2009) · Zbl 1172.35341 · doi:10.1016/j.jmaa.2008.10.018
[22] Vladimirov, V. S.: Equations of mathematical physics, (1971) · Zbl 0207.09101
[23] Luchko, Yu.: Operational method in fractional calculus, Fract. calc. Appl. anal. 2, 463-489 (1999) · Zbl 1030.26009
[24] Luchko, Yu.; Gorenflo, R.: An operational method for solving fractional differential equations with the Caputo derivatives, Acta math. Vietnam 24, 207-233 (1999) · Zbl 0931.44003